Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 165, NWS St. Louis, MO

November 27, 2015Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Nov 27, 2015, 7:25 PM CST for Reynolds County, Missouri. It took effect at Nov 28, 2015, 10:08 AM CST. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
Nov 27, 2015, 7:25 PM CST (01:25 UTC)
In effect from
Nov 28, 2015, 10:08 AM CST
Expired
Nov 30, 2015, 10:40 AM CST
In force
49 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 9.21 ft at Nov 28, 2015, 12:00 PM CST.

actionminormoderate5101511/2811/2911/3012/01
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WGUS43 KLSX 280125
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
725 PM CST FRI NOV 27 2015

...The National Weather Service in St. Louis has issued a Flood 
Warning for the following rivers in Missouri... 

  Black River near Annapolis affecting Reynolds County

.This Flood Warning is a result of 1 to 2 inches of rainfall the 
past 24 hours and an inch of rainfall forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-290125-
/O.NEW.KLSX.FL.W.0165.151128T2121Z-151130T1640Z/
/ANNM7.1.ER.151128T2121Z.151129T0600Z.151129T1640Z.NO/
725 PM CST FRI NOV 27 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Black River near Annapolis
* from Saturday afternoon to Monday morning.
* At  6:15 PM Friday the stage was 4.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow 
  afternoon and continue to rise to near 10.0 feet by early Sunday 
  morning. The river will fall below flood stage by late Sunday 
  morning.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/28  11/29  11/30  12/01  12/02

Black River
  Annapolis        8.0    4.26       9.4    5.3    5.0    4.9       


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
3 follow-up statements
546 
WGUS83 KLSX 281612
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1012 AM CST SAT NOV 28 2015

...The flood warning continues for the following river in Missouri...
 
  Black River near Annapolis 

.This flood warning is a result of recent heavy rainfall...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-291612-
/O.EXT.KLSX.FL.W.0165.151128T1608Z-151130T1640Z/
/ANNM7.1.ER.151128T1035Z.151129T0000Z.151129T1640Z.NO/
1012 AM CST SAT NOV 28 2015

The Flood Warning continues for
  the Black River near Annapolis
* until Sunday. 
* At 9:15 AM Saturday the stage was 9.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river is forecast to crest near 10.0 feet this 
  evening, then fall below flood stage late tomorrow morning.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/29  11/30  12/01  12/02  12/03

Black River
  Annapolis        8.0    9.05       8.7    5.7    4.9    4.5    4.2


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
468 
WGUS83 KLSX 290138
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CST SAT NOV 28 2015

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Black River near Annapolis affecting Reynolds County 

.This Flood Warning is a result of 2 inches of rainfall the 
past 48 hours and up to tenth of an inch forecast in the next
24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-300138-
/O.EXT.KLSX.FL.W.0165.000000T0000Z-151130T1200Z/
/ANNM7.1.ER.151128T1035Z.151128T1900Z.151129T1200Z.NO/
738 PM CST SAT NOV 28 2015

The Flood Warning continues for
  the Black River near Annapolis
* until Monday morning.
* At  6:15 PM Saturday the stage was 8.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  tomorrow morning.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/29  11/30  12/01  12/02  12/03

Black River
  Annapolis        8.0    8.78       8.0    6.7    5.7    5.0    4.4


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$

MOC099-189-300137-
/O.NEW.KLSX.FL.W.0179.151130T2247Z-151203T2247Z/
/ARNM7.1.ER.151130T2247Z.151201T1800Z.151202T2247Z.NO/
738 PM CST SAT NOV 28 2015

* At  7:00 PM Saturday the stage was 15.6 feet.
* Flood stage is 24.0 feet.
* The river is forecast to rise above flood stage by Monday afternoon
  and continue to rise to near 25.3 feet by Tuesday early afternoon. 
  The river will fall below flood stage by Wednesday afternoon.
* Impact:  At 25.1 feet...St. Louis County closes the following roads 
  at this height:  Butler Hill west of Summerhedge Place, Meramec 
  Bottom Road between Hageman Road and Highway 21, Hawkins Road south
  of Meramec Bottom Road, and Old Telegraph Road at Earl Widman 
  County Park.
* Impact:  At 24.7 feet...Hawkins Road south of Meramec Bottom Road 
  begins flooding.
* Impact:  At 24.0 feet...Corisande Hills Road begins flooding at this
  height.  Meramec Bottom Road between Hageman Road and Highway 21 
  begins flooding.
* Impact:  At 23.5 feet...The boat ramps and fishing banks at Arnold 
  City Park and at the Flamm City Access on the west bank near the 
  Telegraph Road bridge are flooded.
* Impact:  At 23.0 feet...Old Telegraph Road at Earl Widman County 
  Park and Butler Hill Road West beyond Summerhedge Place begin 
  flooding.  Heintz Road between Telegraph and Erb also floods near 
  this height.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/29  11/30  12/01  12/02  12/03

Meramec River
  Arnold          24.0   15.62      18.4   23.1   25.0   24.8   22.3


&&


LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
     3845 9043                        



$$
254 
WGUS83 KLSX 291250
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
650 AM CST SUN NOV 29 2015

...The flood warning is cancelled for the following river in Missouri...


  Black River near Annapolis


.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-291320-
/O.CAN.KLSX.FL.W.0165.000000T0000Z-151130T1200Z/
/ANNM7.1.ER.151128T1035Z.151128T1900Z.151129T1105Z.NO/
650 AM CST SUN NOV 29 2015

The Flood Warning is cancelled for
  the Black River near Annapolis.
* At 6:15 AM Sunday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at 5 AM Sunday.
* The river is forecast to continue falling to near 5 feet by Tuesday.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/30  12/01  12/02  12/03  12/04

Black River
  Annapolis        8.0    7.89       6.6    5.8    5.2    4.5    4.1

&&

LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 27, 6:11 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Nov 27, 6:11 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CST FRI NOV 27 2015

.SHORT TERM: (Through Saturday)
Issued at 333 PM CST Fri Nov 27 2015

A strong wound-up storm system over the Great Basin region of the
western CONUS is expected to move little during this period,
maintaining an active southwest flow aloft over our region, with
disturbances training along.  This will all intersect a pretty moist
airmass in place still over our region and result in high probs for
precipitation, especially for areas near and south of the I-70
corridor.

First, will keep the FFA going as-is.  Despite rain tapering off in
central and now east-central MO, the rain is cycling to an extent
and should try to fill back in further north into central MO this
evening and overnight.  Also, flooding effects are typically
delayed from when the rainfall occurs and so the flood threat does
not end right when the rainfall tapers.  Will let the evening and
overnight shifts re-evaluate and cancel early as needed once the
effects on the area are better realized.

Second, surface temps will once again approach the freezing mark
across parts of northeast MO and west-central IL and with current
and expected vertical temp profiles, would be supportive of a brief
period of light freezing rain or sleet.  Fortunately, much of the
threat for measurable pcpn will be south of this area and any
amounts, should they occur, should be very light.  PoPs here are
below 50%.

Preferred the higher end of MOS temps for mins tonight and lower end
of MOS for maxes Saturday with extensive cloud cover in place.

TES

.LONG TERM: (Sunday through Next Friday)
Issued at 345 PM CST Fri Nov 27 2015

(Sunday - Monday)

As the wound-up western CONUS storm begins to stir eastward, the
pattern over us remains status quo, with an active southwest flow
aloft and additional disturbances tracking thru, overrunning
moisture well to the north of the old surface boundary.

This should result in another widespread rain event, but QPF will be
light, with around a tenth of an inch forecast and should have
minimal to no impact on flooding concerns.

Good agrement then continues on what to do with the storm system
center, bringing it out into the Plains by Monday and track it to our
north Monday night.  During this process, a strong disturbance will
rotate around the southern periphery and impact our area Monday.  QPF
looks low, with a tenth of an inch or less forecast for this event,
but probs remain on the high side, with likely PoPs forecast.

Temps will be at or a tad below average for daytime maxes, but remain
above average for nighttime mins--all because of the extensive cloud
cover that continues to be forecast.

(Tuesday - Next Friday)

Good model agreement begins to go away by late Wednesday, with a
pair of dry days expected Tuesday and Wednesday.

GFS is showing a stronger storm system trying to take shape on
Thursday than the EC, but this system at first glance looks to be
moisture starved and have kept PoPs on the dry side for now.
Consensus then re-achieved for Friday with building heights and
ridging overhead.

With cold air forecast to continue to be locked up well north, temps
will begin this period around average but trend warmer by the end of
the week with the building heights aloft and southerly flow at the
surface.

TES

&&

.AVIATION:  (For the 00z TAFs through 00z Saturday Evening)
Issued at 609 PM CST Fri Nov 27 2015

IFR ceilings will continue to prevail through the night and into
Saturday morning. Expecting slow improvement from north to south
on Saturday...tho IFR will probably continue to prevail across
most of southeast Missouri and southern Illinois through the end
of the day. Rain will slowly taper off to a few showers or patchy
drizzle from north to south as well...but will likely hang around
most of the day across southeast Missouri and southwest Illinois.
North-northeast flow will prevail across the area through 00Z
Sunday.

Specifics for KSTL:

IFR ceilings are likely to prevail at Lambert at least through the
night and and Saturday morning. There will likely be occasional
breaks in the IFR, but I think those breaks will be few and far
between. Guidance does indicate that ceilings will rise above
1000 FT Saturday afternoon and the rain should come to an end
during the late morning or early afternoon as well. Expect MVFR
ceilings with heights below 2000 FT to prevail during the
afternoon and into the Saturday evening.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...Flood Watch through Saturday morning FOR Crawford MO-Franklin MO-
     Iron MO-Jefferson MO-Madison MO-Reynolds MO-St. Charles MO-
     St. Francois MO-St. Louis City MO-St. Louis MO-Ste.
     Genevieve MO-Washington MO.

IL...Flood Watch through Saturday morning FOR Clinton IL-Madison IL-
     Monroe IL-Randolph IL-St. Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Nov 27, 6:47 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CST FRI NOV 27 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
647 PM CST FRI NOV 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

WIDESPREAD RAINFALL IS EXPECTED TO CONTINUE ACROSS PORTIONS OF
EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHERN
ILLINOIS...AND THIS RAIN MAY BE HEAVY AT TIMES.  A FLOOD WATCH
REMAINS IN EFFECT FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN WILL CONTINUE INTO SATURDAY MORNING ACROSS PORTIONS OF
EAST CENTRAL AND SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS.
A FLOOD WATCH REMAINS IN EFFECT UNTIL NOON SATURDAY FOR THESE
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
AN INCH OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 6:48 PM CSTRiver Flood WarningLSXCole42 hr
Nov 27, 8:02 PM CSTAreal Flood AdvisoryLSXCrawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more12 hr
Nov 27, 11:01 PM CSTRiver Flood WarningLSXPike8 days
Nov 27, 11:01 PM CSTRiver Flood WarningLSXPike9 days
Nov 28, 7:53 AM CSTAreal Flood AdvisoryLSXIron, Reynolds, Washington8 hr
Nov 28, 9:32 AM CSTRiver Flood WarningLSXGasconade, Montgomery5 days
Nov 28, 9:32 AM CSTRiver Flood WarningLSXGasconade, Montgomery65 hr
Nov 28, 9:57 AM CSTRiver Flood WarningLSXLewis45 hr
Nov 28, 11:03 AM CSTRiver Flood WarningLSXLewis4 days
Nov 28, 11:03 AM CSTRiver Flood WarningLSXMarion4 days
Nov 28, 11:03 AM CSTRiver Flood WarningLSXMarion7 days
Nov 28, 11:03 AM CSTRiver Flood WarningLSXRalls61 hr
Nov 28, 11:03 AM CSTRiver Flood WarningLSXLincoln7 days
Nov 28, 11:03 AM CSTRiver Flood WarningLSXPerry, Sainte Genevieve8 days
Nov 28, 1:19 PM CSTRiver Flood WarningLSXSaint Charles8 days

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.